A method of fundamental solutions for two-dimensional heat conduction

Research output: Contribution to journalArticle

Authors

Colleges, School and Institutes

Abstract

We investigate an application of the method of fundamental solutions (MFS) to heat conduction in two-dimensional bodies, where the thermal diffusivity is piecewise constant. We extend the MFS proposed in Johansson and Lesnic [A method of fundamental solutions for transient heat conduction, Eng. Anal. Bound. Elem. 32 (2008), pp. 697-703] for one-dimensional heat conduction with the sources placed outside the space domain of interest, to the two-dimensional setting. Theoretical properties of the method, as well as numerical investigations, are included, showing that accurate results can be obtained efficiently with small computational cost.

Details

Original languageEnglish
Pages (from-to)1697-1713
Number of pages17
JournalInternational Journal of Computer Mathematics
Volume88
Issue number8
Publication statusPublished - 1 Jan 2011

Keywords

  • method of fundamental solutions, heat conduction